Letrazole - Has anyone experienced dizziness/imbalance when taking this ET ?

Hi fellow BCN’er,

This is my first post in this sub-forum having just started letrazole post surgery. I’m sharing some background for context to see if anyone has had a similar experience or can share anything that may help me.

I have been experiencing fuzzy headed/dizziness/imbalance symptoms since my first/second surgeries (Mastectomy+SLNB+ALND) cause not yet established - having had various tests: CT/MRI/VFT which have all come back normal so far), and these symptoms increased/amplified since the day after I started letrozole. I stopped letrazole 5 days after starting it for 3 days to verify if that was the cause and it feels like it was. I mentioned this to my oncologist and asked if this was a side effect that others have reported and she said it wasn’t. She suggested taking it for 3-4 weeks and that we will review again to see if switching to another AI (she mentioned anastrozole, exemestane or tamoxifen as the alternatives she had in mind). Has anyone experienced or heard of anyone else who experienced dizziness when taking letrazole? Do the symptoms settle a few weeks after starting the it? I was surprised about how fast I experienced the side effect (i.e. it was 1 day after taking the it) in my mind I thought the side effects would typically only occur a while after starting the endocrine treatment. And does anyone have any view on the alternative options suggested? Also does the brand of a drug make a difference?

Sorry, I know there a lot of questions. Hoping to find out if anyone else has anything to share that may help.

xx

I had a bad attack of dizziness a couple of weeks ago and went to A & E as I thought I might have an infection of my inner ear. I think Breast cancer Now’s booklet on Letrozole may give dizziness as a side effect of letrozole. I was given some meds which help with dizziness but I didn’t take any as the dizziness only lasted one day. It was horrible though as I felt sick every time I stood up and had to hold onto things to walk across the room.

I haven’t felt bad since that one day so I have put it down to old age. Apparently something happens to your Eustachian tube as you age. I am now nearly 68 and dizziness becomes more common as you age. I am trying to yawn a few times a day to equalise pressure and to look for straight lines when I get up and not get up too suddenly.

Seagulls

Just thought I’d post an update on this topic in case it’s of use to anyone else. This particular heightened side-effect effectively levelled off in about 3 weeks of restarting letrazole (I still have the imbalance/dizziness symptoms I had since surgery, but they are no worse that what they were then). It’s now 5+ weeks since I started letrazole and so the far side effects are mild; they consist of joint pain - knuckles, wrists (an odd one as I’ve never experienced this before), elbows & some hot flushes during the day. So on a positive note, nothing so far that is getting in the way of day to day life. I’m making a note of side effects as I go, as this feels like it is very much an evolving journey with symptoms that may change over time.

My oncologist has asked my GP to request a baseline DEXA scan within 3 months of starting letrazole, which is to be repeated in 2 to 3 years time to assess bone health (if I continue to remain on letrazole as my ET).